Open Access
Translator Disclaimer
2003 A geometric interpretation of Milnor's triple linking numbers
Blake Mellor, Paul Melvin
Algebr. Geom. Topol. 3(1): 557-568 (2003). DOI: 10.2140/agt.2003.3.557

Abstract

Milnor’s triple linking numbers of a link in the 3–sphere are interpreted geometrically in terms of the pattern of intersections of the Seifert surfaces of the components of the link. This generalizes the well known formula as an algebraic count of triple points when the pairwise linking numbers vanish.

Citation

Download Citation

Blake Mellor. Paul Melvin. "A geometric interpretation of Milnor's triple linking numbers." Algebr. Geom. Topol. 3 (1) 557 - 568, 2003. https://doi.org/10.2140/agt.2003.3.557

Information

Received: 7 June 2003; Accepted: 16 June 2003; Published: 2003
First available in Project Euclid: 21 December 2017

zbMATH: 1040.57007
MathSciNet: MR1997329
Digital Object Identifier: 10.2140/agt.2003.3.557

Subjects:
Primary: 57M25
Secondary: 57M27

Rights: Copyright © 2003 Mathematical Sciences Publishers

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.3 • No. 1 • 2003
MSP
Back to Top